Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 185, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 6, 2017, 6:27 PM CDT for Cumberland County, Overton County, Putnam County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 6, 2017, 6:57 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 108 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted.
188
WUUS54 KOHX 062327
SVROHX
TNC035-133-141-070015-
/O.NEW.KOHX.SV.W.0185.170706T2327Z-170707T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
627 PM CDT THU JUL 6 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Overton County in Middle Tennessee...
Northwestern Cumberland County in Middle Tennessee...
Putnam County in Middle Tennessee...
* Until 715 PM CDT
* At 627 PM CDT, a severe thunderstorm was located over Cookeville,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Crawford, Burgess Falls State
Park and Rickman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3602 8527 3602 8531 3603 8531 3603 8533
3605 8538 3608 8551 3607 8556 3604 8559
3604 8566 3622 8561 3623 8558 3622 8557
3624 8553 3625 8553 3634 8515 3619 8509
3614 8512 3614 8506 3606 8503
TIME...MOT...LOC 2327Z 262DEG 30KT 3615 8547
HAIL...<.75IN
WIND...60MPH
$$
Hurley2 follow-up statements
208
WWUS54 KOHX 062341
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
641 PM CDT THU JUL 6 2017
TNC035-133-141-070015-
/O.CON.KOHX.SV.W.0185.000000T0000Z-170707T0015Z/
Overton TN-Cumberland TN-Putnam TN-
641 PM CDT THU JUL 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHERN OVERTON...NORTHWESTERN CUMBERLAND AND EASTERN PUTNAM
COUNTIES...
At 641 PM CDT, a severe thunderstorm was located over Monterey, or 12
miles east of Cookeville, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cookeville, Algood, Monterey, Crawford and Rickman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3602 8527 3602 8531 3603 8531 3603 8533
3605 8538 3608 8546 3610 8546 3613 8547
3615 8548 3621 8546 3624 8547 3627 8546
3634 8515 3619 8509 3614 8512 3614 8506
3606 8503
TIME...MOT...LOC 2341Z 268DEG 31KT 3614 8528
HAIL...<.75IN
WIND...60MPH
$$
Hurley507
WWUS54 KOHX 062357
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
657 PM CDT THU JUL 6 2017
TNC035-133-141-070007-
/O.CAN.KOHX.SV.W.0185.000000T0000Z-170707T0015Z/
Overton TN-Cumberland TN-Putnam TN-
657 PM CDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OVERTON...
NORTHWESTERN CUMBERLAND AND EASTERN PUTNAM COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning has
been cancelled. However heavy rain is still possible with this
thunderstorm.
LAT...LON 3602 8527 3602 8531 3603 8531 3603 8533
3605 8538 3608 8546 3610 8546 3613 8547
3615 8548 3621 8546 3624 8547 3627 8546
3634 8515 3619 8509 3614 8512 3614 8506
3606 8503
TIME...MOT...LOC 2354Z 262DEG 30KT 3616 8511
$$
HurleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:58 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 6, 2:58 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 258 PM CDT Thu Jul 6 2017 .DISCUSSION... It's relatively quiet, comparatively speaking, at forecast time for Middle TN. Between yesterday's activity and this morning's batch of showers and thunderstorms across the south, we are really wet -- and this could factor into the forecast this evening. Skies cleared out for everyone late this morning, which has allowed the sun to warm us up quite a bit. Mid to upper 80s are being seen just about everywhere. Combined with dew points in the low 70s, we are having a very muggy day out there. The other result is surface based CAPE values of 3000+ J/Kg. This level of instability is expected to fuel yet another round of showers and thunderstorms late this afternoon and this evening as yet another shortwave brings us more atmospheric energy for convection. We're already seeing pretty decent thunderstorm coverage just north of the TN/KY state line and it's this activity, and more that will form upstream of it, that will keep us busy this evening. Shear values aren't out of control, so that's good news. Bulk values of 25-30 kts should limit organization. Of more importance is the way the boundary layer winds are setting up for this evening. Mean 850mb layer flow would suggest more of a training situation for Middle TN, so while the severity may not be of huge concern, those areas that have seen the bulk of the rain over the last 24-36 hours will need to be extra vigilant as storms begin this evening as localized flash flooding may rear its head. Storms should begin to wane as we near the midnight hour and we lose the heating of the day. After rains come to an end, patchy dense fog could become an issue after midnight, so keep this in mind for the Friday morning commute. Friday should be dry. While this will be a nice break from all of the rain we've had, it's not going to do us any favors in the temperature category. Highs are likely to climb near 90 and dew points will remain in the low 70s. This means Heat Index values in the mid 90s, so prepare for a scorcher. Another shot at some rain returns Friday night as a "front" moves through the region, however, I'm not crazy about high chances of rain. Latest guidance comes in with very little QPF and there isn't any forcing along this boundary, so while there's a small chance, I don't think everyone sees rain Friday night. These small chances will exit Saturday morning and some relief from the high dew points will move into the area, especially Saturday night and Sunday. Low 60s dew points will be a welcomed mid-summer treat. Sunday and Monday should be dry rain-wise. Rain chances will start to creep back into the forecast on Tuesday afternoon and persist each afternoon through the remainder of the week. These will be diurnal thunderstorms, so afternoon and early evening chances each day will return with temperatures right around normal. && .AVIATION... 18Z TAF DISCUSSION. Chances for additional showers and thunderstorms will impact all terminals this afternoon and into the early evening. Timing and coverage are both difficult today with the isolated nature of convection forming early this afternoon. Used consensus mainly of short term models to get the best idea on timing. Mainly looking at the 18Z-00Z timeframe for KCKV, 21Z-03Z for KBNA and KMQY, and similar for KCSV. Models also show some lower cigs moving in overnight into the early morning, with some fog possible as well. Have MVFR cigs/vis for now with the exception on KBNA/KMQY where MVFR cigs are forecasted but not vis. Models also show that even IFR cigs will be possible, especially at KCSV, but kept in low MVFR for now to see if model runs continue to show lower cigs. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 89 72 88 65 / 70 10 30 20 10 Clarksville 70 87 69 86 63 / 30 10 20 10 10 Crossville 67 81 68 81 60 / 70 30 30 30 10 Columbia 71 87 71 87 64 / 60 10 30 30 10 Lawrenceburg 70 87 71 87 64 / 60 20 30 30 10 Waverly 71 87 70 87 64 / 60 10 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Barnwell
Hazardous weather outlook, Jul 6, 5:01 AM CDT, 13 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Thu Jul 6 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-071015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Thu Jul 6 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal risk for severe storms again today into this evening across Middle Tennessee. Scattered to numerous showers and thunderstorms are once again, and a few may be strong to severe with damaging winds, heavy rainfall, and localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Shamburger
In the hours before
Special weather statement, Jul 6, 4:54 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
454 PM CDT THU JUL 6 2017
TNZ061-062230-
Marshall TN-
454 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL COUNTY UNTIL
530 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm. In
addition, you can expect brief torrential rainfall, which may cause
ponding of water in low lying areas.
Locations impacted include...
Lewisburg, Cornersville and Belfast.
LAT...LON 3539 8693 3540 8693 3547 8690 3544 8666
3527 8674
TIME...MOT...LOC 2153Z 285DEG 24KT 3539 8683
19Special weather statement, Jul 6, 4:59 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
459 PM CDT THU JUL 6 2017
TNZ062-062230-
Rutherford TN-
459 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUTHERFORD COUNTY UNTIL
530 PM CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Murfreesboro, moving east at 30 mph.
Winds of 40 mph will be possible with this storm.
Locations impacted include...
Murfreesboro, Christiana and Rockvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized ponding in low lying areas.
&&
LAT...LON 3565 8630 3566 8633 3566 8636 3572 8658
3582 8654 3584 8624 3564 8629
TIME...MOT...LOC 2158Z 281DEG 23KT 3575 8647
19Special weather statement, Jul 6, 5:26 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Nashville TN
526 PM CDT THU JUL 6 2017
TNZ033-034-062315-
Fentress TN-Overton TN-
526 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR OVERTON AND FENTRESS COUNTIES
UNTIL 615 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Livingston, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Livingston, Jamestown, Allardt, Crawford, Grimsley and Rickman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3637 8470 3637 8473 3633 8474 3632 8479
3630 8480 3629 8487 3624 8488 3622 8535
3624 8542 3627 8546 3649 8541 3650 8520
3646 8515 3641 8512 3641 8510 3651 8508
3653 8474 3643 8469 3641 8466 3640 8466
TIME...MOT...LOC 2225Z 266DEG 37KT 3632 8519
HurleySpecial weather statement, Jul 6, 5:29 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
529 PM CDT THU JUL 6 2017
TNZ062>064-077-078-062315-
Cannon TN-Rutherford TN-Coffee TN-De Kalb TN-Warren TN-
529 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE KALB...SOUTHEASTERN
RUTHERFORD...NORTHWESTERN COFFEE...NORTHWESTERN WARREN AND CANNON
COUNTIES UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodbury to 9 miles north of Shelbyville.
Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
McMinnville, Smithville, Woodbury, Morrison, Centertown, Christiana,
Bradyville, Fosterville and Readyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3563 8626 3565 8628 3565 8630 3566 8632
3566 8635 3565 8635 3565 8637 3564 8638
3564 8641 3565 8643 3564 8646 3566 8649
3593 8611 3599 8568 3562 8579
TIME...MOT...LOC 2228Z 263DEG 45KT 3588 8603 3563 8640
HurleySpecial weather statement, Jul 6, 5:45 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
545 PM CDT THU JUL 6 2017
TNZ061-075-062330-
Bedford TN-Marshall TN-
545 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND BEDFORD
COUNTIES UNTIL 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lewisburg, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shelbyville, Lewisburg, Wartrace, Normandy, Belfast and Raus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3547 8682 3560 8624 3546 8625 3545 8624
3545 8625 3541 8625 3541 8629 3538 8633
3536 8633 3535 8641 3532 8643 3534 8647
3536 8649 3535 8653 3537 8659 3536 8660
3533 8660 3531 8668 3529 8670 3529 8680
TIME...MOT...LOC 2245Z 267DEG 25KT 3540 8671
HurleySpecial weather statement, Jul 6, 6:13 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
613 PM CDT THU JUL 6 2017
TNZ031>033-070000-
Putnam TN-Overton TN-Jackson TN-
613 PM CDT THU JUL 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OVERTON...SOUTHEASTERN
JACKSON AND PUTNAM COUNTIES UNTIL 700 PM CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 12 miles west of Cookeville, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cookeville, Algood, Monterey, Baxter, Crawford, Rickman and Burgess
Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3613 8513 3610 8515 3610 8524 3608 8525
3606 8544 3608 8551 3607 8556 3605 8558
3604 8566 3629 8562 3631 8513 3616 8511
3614 8512 3613 8510
TIME...MOT...LOC 2313Z 264DEG 29KT 3616 8572
HurleyThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:55 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Perry | 50 min |
| Jul 5, 8:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Perry | 42 min |
| Jul 5, 8:31 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 44 min |
| Jul 5, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Perry | 32 min |
| Jul 5, 8:48 PM CDT | Tornado Warning | OHX | Houston, Humphreys | 27 min |
| Jul 5, 9:04 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Maury, Williamson | 41 min |
| Jul 5, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 36 min |
| Jul 5, 9:18 PM CDT | Special Weather Statement | OHX | Hickman, Lewis | 42 min |
| Jul 5, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Hickman, Williamson | 37 min |
| Jul 5, 9:47 PM CDT | Special Weather Statement | OHX | Cheatham, Montgomery, Robertson | 43 min |
| Jul 6, 12:18 AM CDT | Special Weather Statement | OHX | Williamson | 27 min |
| Jul 6, 1:06 AM CDT | Areal Flood Advisory | OHX | Bedford, Marshall, Maury, Rutherford | 114 min |
| Jul 6, 7:01 AM CDT | Special Weather Statement | OHX | Wayne | 59 min |
| Jul 6, 7:56 AM CDT | Special Weather Statement | OHX | Lewis | 64 min |
| Jul 6, 8:44 AM CDT | Special Weather Statement | OHX | Maury | 31 min |
| Jul 6, 9:01 AM CDT | Special Weather Statement | OHX | Marshall | 29 min |
| Jul 6, 9:15 AM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jul 6, 9:28 AM CDT | Special Weather Statement | OHX | Coffee | 47 min |
| Jul 6, 10:06 AM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| Jul 6, 10:29 AM CDT | Special Weather Statement | OHX | Van Buren | 46 min |
| Jul 6, 4:12 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 48 min |
| Jul 6, 4:51 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 39 min |
| Jul 6, 4:54 PM CDT | Special Weather Statement | OHX | Marshall | 36 min |
| Jul 6, 4:59 PM CDT | Special Weather Statement | OHX | Rutherford | 31 min |
| Jul 6, 5:26 PM CDT | Special Weather Statement | OHX | Fentress, Overton | 49 min |
| Jul 6, 5:29 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 46 min |
| Jul 6, 5:45 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 45 min |
| Jul 6, 6:13 PM CDT | Special Weather Statement | OHX | Putnam | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.